MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COLLAR POSITIONER FOR DUAL-OPENING IMPL F/6.0MM RODS; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COLLAR POSITIONER FOR DUAL-OPENING IMPL F/6.0MM RODS; PLIERS,SURGICAL
Catalog Number 388.151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a piece of collar positioner "sleeve" broke off during impaction.Instrument will be returned.Unknown if fragments were generated, procedure successfully completed, or if surgery delayed due to the reported event.Concomitant device reported: unknown collar impactor (part#unknown, lot#unknown, quantity#1).This complaint involves (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
No fragments were generated from the broken device.Procedure was completed with a second similar device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 388.151.Lot: 1159723.Manufacturing site: hägendorf.Release to warehouse date: january 30, 2003.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the sleeve positioner f/uss-ii w/integrated was received with the collet broken.The collet handle was broken off from the collet body at the silver brazing.No other issues were identified with the returned components of the device.Dimensional inspection: dimensional inspection was not conducted/irrelevant as the breakage/failure was due to the silver brazing.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.Collar positioner, collet, collet body and - collet handle.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the collet on the sleeve positioner f/uss-ii w/integrated was broken at its silver brazing.No definitive root cause could be determined.It is possible that consistent use and reprocessing over the part¿s lifetime (16+ years) and excessive force(s) contributed to the complaint condition.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h11: d11/concomitant products added to complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COLLAR POSITIONER FOR DUAL-OPENING IMPL F/6.0MM RODS
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9120466
Report Number2939274-2019-60887
Device Sequence Number2430772
Product Code HTC
UDI-Device Identifier07611819847125
UDI-Public(01)07611819847125
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.151
Device Lot Number1159723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
09/30/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date09/25/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: SPINE